Lung problems with Gabapentin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

AKTeach
Regular Member


Date Joined Sep 2005
Total Posts : 83
   Posted 11/8/2010 8:32 PM (GMT -6)   
I was just wondering if anyone on this forum has had problems using neurontin and having lung congestion when waking in am?
I have reduced the strength from 600mg to 400mg and still have the congestion just as bad in the morning.
If I am on the wrong forum for this please let me know. 
Thanks,
Anne

White Beard
Forum Moderator


Date Joined Feb 2009
Total Posts : 3689
   Posted 11/8/2010 11:10 PM (GMT -6)   
Anne
 
Have you talked to your Doctor or your pharmacist about this,  Nerontin  seems to have some problems with side affects with some people.  I know I was given it several years ago and it messed up my vision!  So I quit using it! I have talked to others that also had problems with it!  So with what you are describing  I think I would, definitely be talking with your doctor about it. 
 
I am not sure that you are on the wrong or right forum, neurotin is often given for pain, so if you are suffering from chronic pain, you are definitely on the right forum!  And  since I have not seen you posting here on this forum, may I also Welcome you to our Chronic Pain Forum!
 
I wish you all the best!
 
White Beard
Moderator Chronic Pain
After spending nearly 22 1/2 years in the USAF, I retired in Sept, 1991. I then went back to school and became a licensed RN in 1994, and I worked on Oncology and then a Med Surg Unit, I became disabled in late 1999 and was approved SSD in early 2002!-- DDD, With herniated Disk at T-12 and L4-5. C5-C6 ACDF in Sep 2009, C6-C7 ACDF in Mar 1985, Osteoarthritis, Ulcerative colitis, Chronic Pain, Fibromyalgia, Complex Sleep Apnea, and host of other things to spice up my life!(NOT!) Medications:Oxycontin, Percocet, Baclofen, Sulfasalazine, Metoprolol, Folic Acid, Supplemental O2 at 3lpm with VPAP Adapt SV I am White Beard with a White Beard!

AKTeach
Regular Member


Date Joined Sep 2005
Total Posts : 83
   Posted 11/9/2010 7:01 PM (GMT -6)   
White Beard, Thank you so much for replying!!! Yes, I have chronic pain from back problems, Crohn's, and neuropathy in my legs.
I will be seeing my PCP soon and will discuss the side effects, he already lowered the dosage, so we will see if another med might be better!!!
Thanks again for your help,
Anne

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9661
   Posted 11/9/2010 8:30 PM (GMT -6)   
Anne, make an appointment with your doctor let him/her know whats going on as it
could possible be GERD/Acid Reflux that is causing this and it might be made worse with
the meds your taking, but definitely get into your pm doc or your pcp, they need to
know this and I wish you well in hope you get a low pain day.
(((((((((((((((((((((((((((((((((Anne))))))))))))))))))))))))))))))))))))))))
healing hugz
**********************************************
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc (Lower Lumbar S1-L3 and Cervical C5,C6, C8 and T1), Fibromyalgia, Gerd,
Enlarged Pituitary Gland, Sjogren's, Ocular Migraines, mild carpel tunnel, ect.... "Would be nice if we could use the edit button in real life"...

********>^..^<********>^..^<********>^..^<********

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2317
   Posted 11/10/2010 8:20 AM (GMT -6)   
AK,
I agree with the others about talking with your doctor. I will say that on Neurontin & Lyrica, I was able to sleep through the night much better. That is, I was lying flat the entire night rather than tossing & turning & sitting up & getting up to get a drink of water, etc. My allergist said that he believed I always had allergy issues but that once I was lying flat the entire night, the mucus built up for a longer time before being cleared. Perhaps that is what is going on with you?
I would suggest going to see either an allergist or an ENT to find out if maybe you have a medical condition that is just more obvious now that you are on Neurontin (though as others said, meds can cause all kinds of crazy things, so who knows whether it might be possible that the Neurontin is actually producing the congestion -- all I can do is share my own experience).
Now I take an allergy medicine (though I hate it & am really bad about using it consistently), set up an air purifier in my bedroom & use a humidifier at times. My allergist recommended elevating my head while I sleep with a couple of pillows, but of course, that aggravates my neck pain. ;)

AKTeach
Regular Member


Date Joined Sep 2005
Total Posts : 83
   Posted 11/10/2010 9:59 AM (GMT -6)   
Thank you all for such wonderful insight!!! I will be seeing my PCP soon and we will address these issues and see if we can find the cause.
I do like that neurontin takes the pain away and I can sleep, so lying flat and having fluid fill the lungs makes a lot of sense!!
Anne
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, April 21, 2018 5:13 PM (GMT -6)
There are a total of 2,954,046 posts in 324,073 threads.
View Active Threads


Who's Online
This forum has 162135 registered members. Please welcome our newest member, Codysdad.
328 Guest(s), 13 Registered Member(s) are currently online.  Details
Lioness1, Christine1946, countess18, Tomgroves, dacarte3, Serenity Now, Sinmiedo, Girlie, Codysdad, owleyes, asiangal555, AZ Guy, straydog